MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number 4934-18
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received for investigation, two continuous epidural trays (one used and one unopened).Visual inspection with unaided eye showed the used catheter was severed on the proximal end.The complaint description indicates that no product quality issues were observed by the user prior to application on the patient and that the product was compromised during removal of the catheter from patient.The complaint was confirmed however the root cause could not be established.No further action will be conducted at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.
 
Event or Problem Description
It was reported that epidural catheter was removed, and tip was not intact.It was broken at some point in time, and not present at removal, approximate 5cm left in patient.After consulting with a neurosurgeon, it was decided that no further investigations or interventions be performed at that time unless the patient becomes symptomatic with either pain, discomfort, or signs of infection, patient agreeable with plan.

Brand Name
PORTEX EPIDURAL CONTINUOUS TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key23348286
Report Number3012307300-2025-11589
Device Sequence Number15469939
Product Code CAZ
UDI-Device Identifier00351688025350
UDI-Public(01)00351688025350(17)290221(10)4464829
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4934-18
Device Lot Number4464829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale